Texas, 2025Flash Flood in Texas, July 27, 2025
July 27, 2025 · NWS EPZ · 1 event in 1 county or zone
Several storms trained over downtown and central El Paso which brought upwards of an inch and a half of rain to the area. Significant flash flooding was reported with several roads closed, walls knocked over and a sinkhole formed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several storms trained over downtown and central El Paso which brought upwards of an inch and a half of rain to the area. Significant flash flooding was reported with several roads closed, walls knocked over and a sinkhole formed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 27, 4:32 PM MST, 1 hour 58 minutes earlier. Its key messages:
- Updated at 528 PM MDT Sun Jul 27 2025
- Moisture increases through Tuesday with the most widespread thunderstorm activity being Monday and Tuesday.
- The flash flooding threat returns Monday and Tuesday, favoring western areas, as a monsoonal plume sets up.
- After a cool down earlier in the week, temperatures rebound by next weekend as storm chances diminish.
Area forecast discussion, Jul 27, 4:32 PM MST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
532 PM MDT Sun Jul 27 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 528 PM MDT Sun Jul 27 2025
- Moisture increases through Tuesday with the most widespread
thunderstorm activity being Monday and Tuesday.
- The flash flooding threat returns Monday and Tuesday, favoring
western areas, as a monsoonal plume sets up.
- After a cool down earlier in the week, temperatures rebound by
next weekend as storm chances diminish.
&&
.DISCUSSION...
Issued at 1116 AM MDT Sun Jul 27 2025
Looks like an uptick in thunderstorm activity across the area
starting this afternoon, maxing out Mon/Tue then a gradual
decrease towards the end of the week. This is due to an inverted
trough approaching from the east which will slowly move toward the
AZ/NM border region by midweek. All models depict this scenario,
but do differ on the timing. The EC is slower than the GFS and
each ensemble mean supports it's deterministic run. Through this
evening, we will see some development by mid afternoon along and
east of the Rio Grande where isolated to low end scattered
coverage is likely. As outflows move west, would not be surprised
to see isolated activity out towards the Continental Divide before
dying after sunset. Moisture really increases along this inverted
trough with PW's up to 1.4-1.5" out west by Tue. All areas Mon and
Tue will see thunderstorms each afternoon and continuing through
the night, mainly west of the Divide where the trough stalls out.
There is some concern for some flash flooding out west with this
kind of moisture in place and a stationary feature. 95th
percentiles out west for QPF is upwards of 1.25-1.5" and this may
be low, would not be surprised to see areas well over 2" Mon/Tue.
There is still a little uncertainty with how far west it moves,
but may need a Flood Watch out west for later Monday and Tue at
least along the AZ border. Temperatures will be cooling down with
this increase in moisture and most areas will remain in the lower
to mid 90s, could even stay in the M/U 80s out west where cloud
cover may linger through the day.
Going into the end of the week, the upper high that will bring
very hot temperatures to the Southern Plains will be retrograding
west into the Borderland. This pushes moisture plume mainly into
AZ with just some areas along the AZ border keeping a chance for
afternoon/evening thunderstorms. Temperatures will start warming,
especially out east back to 100+ degrees.
By the weekend, the upper high elongates across most of the
southern US with some mid level moisture moving around and back
into the area from the west and north. Surface dew points don't
get much above the 50 degree mark and any storms that develop will
be high based and likely be more of a wind than rain producer.
&&
.AVIATION...
(00Z TAFS)
Issued at 528 PM MDT Sun Jul 27 2025
ISO to SCT SHRA/TSRA are ongoing across the area though mainly
east of the Rio Grande. VCTS is noted for LRU and ELP. Convection
is expected to gradually decrease/clear terminals by 02z. +TSRA
and gusty winds will be the main impacts. There is no mention of
the thunder for TCS or DMN, but it cannot be ruled out. After 2z,
convection should wane, but more TSRA/SHRA are expected for
tomorrow during the late afternoon and evening hours.
Winds will mainly be light with speeds under 10 knots along with a
few gusts to 20 knots except where impacted by storm outflows.
Direction will favor the East (070-120) at most sites. Skies will
be variable with bases as low as 100.
&&
.FIRE WEATHER...
Issued at 1116 AM MDT Sun Jul 27 2025
Moisture is returning to the area with thunderstorm activity
starting mainly east of the RGV through this evening then
spreading areawide for Mon/Tue. Some areas, especially west of the
Continental Divide may see some heavy rain and flooding early this
week. RH's will fall into the 20s/30s through midweek before drier
air moves into the east with high temperatures returning to 100+.
Min RH's even with this drier air look to remain in the mid to
upper teens. Rain chances will continue at least along the AZ
border and Gila region through the work week. Winds will generally
be light except near thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 75 95 72 93 / 20 40 50 40
Sierra Blanca 67 88 68 88 / 10 60 40 20
Las Cruces 70 92 68 88 / 30 30 60 40
Alamogordo 67 91 69 89 / 20 30 40 50
Cloudcroft 49 68 50 66 / 20 50 30 70
Truth or Consequences 70 92 68 87 / 10 30 50 50
Silver City 63 88 61 83 / 20 60 60 80
Deming 71 95 70 91 / 20 30 60 60
Lordsburg 70 92 67 89 / 20 60 60 60
West El Paso Metro 74 93 73 90 / 20 40 50 40
Dell City 71 92 71 92 / 10 40 20 20
Fort Hancock 75 95 74 94 / 20 60 50 40
Loma Linda 67 86 67 85 / 10 50 40 40
Fabens 72 94 73 92 / 20 40 40 30
Santa Teresa 71 92 71 90 / 30 30 60 40
White Sands HQ 72 93 72 90 / 20 30 60 50
Jornada Range 68 92 68 88 / 20 30 60 50
Hatch 70 95 70 90 / 20 30 60 50
Columbus 73 95 71 90 / 30 30 70 50
Orogrande 70 90 69 88 / 20 40 40 40
Mayhill 54 80 56 77 / 20 60 30 60
Mescalero 54 81 55 77 / 20 50 30 70
Timberon 52 77 55 75 / 20 50 30 60
Winston 59 85 58 78 / 10 50 50 70
Hillsboro 65 91 64 86 / 20 40 60 60
Spaceport 67 92 67 88 / 20 30 60 50
Lake Roberts 53 87 58 83 / 20 70 60 90
Hurley 65 90 64 84 / 20 60 60 80
Cliff 63 91 65 87 / 20 70 60 80
Mule Creek 56 89 62 85 / 10 70 50 70
Faywood 66 89 65 84 / 20 50 60 70
Animas 70 92 67 89 / 20 50 70 70
Hachita 69 93 67 88 / 20 40 70 60
Antelope Wells 68 93 67 88 / 30 40 70 70
Cloverdale 67 89 64 84 / 30 50 70 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
FORECASTER...34-Brown
In the hours before
Special weather statement, Jul 27, 1:19 PM MST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service El Paso TX
219 PM MDT Sun Jul 27 2025
NMZ427-428-272045-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
219 PM MDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO AND
NORTHEASTERN DONA ANA COUNTIES THROUGH 245 PM MDT...
At 219 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of White Sands National Park, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
White Sands National Park, Northrup Landing, and Lake Lucero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3297 10617 3282 10614 3271 10645 3301 10644
TIME...MOT...LOC 2019Z 081DEG 19KT 3288 10625
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ZASpecial weather statement, Jul 27, 1:27 PM MST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service El Paso TX
227 PM MDT Sun Jul 27 2025
NMZ414-415-428-272100-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
Sacramento Mountains Above 7500 Feet NM-
227 PM MDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO COUNTY
THROUGH 300 PM MDT...
At 226 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Three Rivers, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Three Rivers, San Patricio, and Three Rivers Petroglyph Site.
This includes Highway 54 in New Mexico between mile markers 83 and
100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3328 10586 3311 10605 3339 10624 3339 10590
TIME...MOT...LOC 2026Z 074DEG 16KT 3332 10597
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ZASpecial weather statement, Jul 27, 3:15 PM MST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service El Paso TX
415 PM MDT Sun Jul 27 2025
NMZ414-428-272245-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
415 PM MDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO COUNTY
THROUGH 445 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Tularosa, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tularosa, La Luz, and Alamorosa.
This includes Highway 54 in New Mexico between mile markers 72 and
87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3309 10586 3300 10588 3294 10612 3320 10609
TIME...MOT...LOC 2215Z 105DEG 11KT 3304 10595
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ZASpecial weather statement, Jul 27, 3:19 PM MST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service El Paso TX
419 PM MDT Sun Jul 27 2025
NMZ411-427-429-272245-
Southeast Tularosa Basin NM-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
419 PM MDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN OTERO AND EAST CENTRAL
DONA ANA COUNTIES THROUGH 445 PM MDT...
At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of White Sands Missile Range Main Post, moving west
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
White Sands Missile Range Main Post, Dona Ana Range Complex, Dripping
Springs, Aguirre Springs, and Portions of Organ Mountains Desert
Peaks National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3238 10633 3229 10630 3214 10652 3242 10660
TIME...MOT...LOC 2219Z 075DEG 13KT 3231 10640
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ZALocal storm report, Jul 27, 5:10 PM MST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
610 PM MDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Flash Flood 14 NE Mescalero 33.30N 105.65W
07/27/2025 Otero NM Emergency Mngr
Relayed by ABQ. Flash flooding observed from
the Salt Fire Burn Scar stemming from Bear
Canyon. See LSR issued by ABQ.
&&
ALBFlash Flood, El Paso
- When
- July 27, 6:30 PM MST to 8:00 PM MST
- Where
- El Paso County, 2.48 mi SE of Smeltertown to 1.37 mi NE of Smeltertown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.757, -106.488
Roads were closed around downtown El Paso near Wyoming and Kansas over to Interstate 10 near Piedras. Roads were impassable at some places. Flash flooding also caused several walls to collapse further north near US 54 and Fort Blvd. An apartment building in the area southwest of Fort Bliss also received flooding inside.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Nevada, July 27, 2025$1.5 million · 1 in hail · 4 events
- Tornado and Flooding in South Dakota, July 27 to 31, 2025EF2 · 13 events
- Tornado and Flash Flooding in New Mexico, July 27 to 31, 2025$395,000 · 63 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 27, 2025$311,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Virginia, July 27, 2025$40,000 · 1 in hail · 30 events
- Damaging Winds in Iowa, July 27 to 28, 2025$54,000 · 62 kt wind · 16 events
- Damaging Winds in Virginia, July 27, 2025$37,000 · 61 kt wind · 16 events
- Flash Flood in Illinois, July 27, 2025$50,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 27, 20251 injured · $20,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Minnesota, July 27, 20251.75 in hail · 32 events
- Damaging Winds in Maryland, July 27, 2025$34,000 · 56 kt wind · 6 events
- Excessive Heat in Nebraska, July 27 to 28, 202530 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285742.